Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 18, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 11, 2026, 3:17 AM CDT for 4 counties in Missouri; 4 counties in Illinois. It was in force for 43 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 3:17 AM CDT (08:17 UTC)
- Expired
- Mar 11, 2026, 4:00 AM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, City of Saint Louis, MO, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 3:20 AM CDT | TSTM WND DMG | 3 Nw Orchard Farms, MO | Roof removed from older, open side car/boat shed along Wilson Road in St. Charles. Time estimated from radar. |
| Mar 11, 3:22 AM CDT | TSTM WND DMG | 3 Nnw Orchard Farms, MO | Corrects previous tstm wnd dmg report from 3 NNW Orchard Farms. Significant damage to a barn in northwest St. Charles county, MO. |
| Mar 11, 3:24 AM CDT | TSTM WND DMG | 1 W Grafton, IL | Significant roof damage to a local restaurant. Time estimated from radar. |
| Mar 11, 3:24 AM CDT | TORNADO | 1 W Grafton, IL | Corrects previous tstm wnd dmg report from 1 W Grafton. Significant roof damage to a local restaurant. Time estimated from radar. |
| Mar 11, 3:30 AM CDT | TSTM WND DMG | 3 N Orchard Farms, MO | 3 power poles broken. Time estimated by radar. |
| Mar 11, 3:50 AM CDT | TSTM WND DMG | 3 Ene Bethalto, IL | Damage to grain bins. |
| Mar 11, 3:50 AM CDT | TSTM WND DMG | 3 Ene Bethalto, IL | *** 1 INJ *** Corrects previous tstm wnd dmg report from 3 ENE Bethalto. Roof off home, tree limbs broken, damage to outbuilding. |
| Mar 11, 3:50 AM CDT | TSTM WND DMG | 3 Ene Bethalto, IL | Roof off home, tree limbs broken, damage to outbuilding. |
| Mar 11, 3:50 AM CDT | TORNADO | 3 Ene Bethalto, IL | *** 1 INJ *** Survey crews confirmed a brief EF-1 tornado that did damage within the communities of Moro and Midway, IL, early this morning along a 1.6 mile path. |
| Mar 11, 3:54 AM CDT | TSTM WND GST 67 | 1 Ssw Bethalto, IL | 67 mph wind gust reported at Alton Regional Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.0
The text
As transmitted.
250
WUUS53 KLSX 110817
SVRLSX
ILC013-083-117-119-MOC113-183-189-510-110900-
/O.NEW.KLSX.SV.W.0018.260311T0817Z-260311T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
317 AM CDT Wed Mar 11 2026
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in southwestern Illinois...
Southern Jersey County in southwestern Illinois...
Southwestern Macoupin County in southwestern Illinois...
Western Madison County in southwestern Illinois...
East Central Lincoln County in east central Missouri...
Northeastern Saint Charles County in east central Missouri...
Northeastern Saint Louis County in east central Missouri...
Northeastern Saint Louis City in east central Missouri...
* Until 400 AM CDT.
* At 317 AM CDT, severe thunderstorms were located along a line from
6 miles northeast of Winfield to over Cottleville, or along a line
from 13 miles southeast of Elsberry to over Cottleville, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
O'Fallon, Dardenne Prairie, St. Peters, St. Charles, Maryland
Heights, Bridgeton, Hazelwood, Florissant, St. Ann, Ferguson,
Godfrey, Bellefontaine Neighbors, Jennings, Alton, Granite City,
Edwardsville and Glen Carbon.
This includes the following State Parks...
Confluence State Park, First Missouri State Capitol Historic Site and
Pere Marquette State Park.
This includes Interstate 70 in Missouri between exits 217 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
&&
LAT...LON 3871 9074 3886 9071 3906 9077 3914 8996
3889 8991 3871 8996
TIME...MOT...LOC 0816Z 268DEG 49KT 3903 9065 3886 9058 3874 9064
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore3 follow-up statements
580
WWUS53 KLSX 110826
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
326 AM CDT Wed Mar 11 2026
MOC113-110836-
/O.CAN.KLSX.SV.W.0018.000000T0000Z-260311T0900Z/
Lincoln MO-
326 AM CDT Wed Mar 11 2026
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL LINCOLN
COUNTY...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3897 9055 3908 9057 3914 8996 3889 8991
3871 8996 3872 9054 3891 9054
TIME...MOT...LOC 0817Z 268DEG 49KT 3903 9063 3886 9056 3874 9062
$$
ILC013-083-117-119-MOC183-189-510-110900-
/O.CON.KLSX.SV.W.0018.000000T0000Z-260311T0900Z/
Calhoun IL-Jersey IL-Macoupin IL-Madison IL-Saint Charles MO-
Saint Louis MO-Saint Louis City MO-
326 AM CDT Wed Mar 11 2026
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FOR
SOUTHEASTERN CALHOUN, SOUTHERN JERSEY, SOUTHWESTERN MACOUPIN AND
WESTERN MADISON COUNTIES IN SOUTHWESTERN ILLINOIS, NORTHEASTERN SAINT
CHARLES AND NORTHEASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL
MISSOURI AND THE NORTHEASTERN SAINT LOUIS CITY IN EAST CENTRAL
MISSOURI...
At 326 AM CDT, severe thunderstorms were located along a line from
near Grafton to over Champ, or along a line from 9 miles southwest of
Jerseyville to over Maryland Heights, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Charles, Maryland Heights, Bridgeton, Hazelwood, Florissant,
St. Ann, Berkeley, Ferguson, Godfrey, Bellefontaine Neighbors,
Jennings, Alton, Wood River, Granite City, Bethalto, Edwardsville
and Glen Carbon.
This includes the following State Parks...
Confluence State Park, First Missouri State Capitol Historic Site and
Pere Marquette State Park.
This includes Interstate 70 in Missouri between exits 227 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.
&&
LAT...LON 3897 9055 3908 9057 3914 8996 3889 8991
3871 8996 3872 9054 3891 9054
TIME...MOT...LOC 0817Z 268DEG 49KT 3903 9063 3886 9056 3874 9062
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore156
WWUS53 KLSX 110840
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
340 AM CDT Wed Mar 11 2026
ILC013-110850-
/O.CAN.KLSX.SV.W.0018.000000T0000Z-260311T0900Z/
Calhoun IL-
340 AM CDT Wed Mar 11 2026
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN CALHOUN
COUNTY...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3900 9032 3910 9035 3914 8996 3889 8991
3871 8996 3872 9035 3890 9031
TIME...MOT...LOC 0826Z 268DEG 49KT 3903 9046 3886 9040 3874 9045
$$
ILC083-117-119-MOC183-189-510-110900-
/O.CON.KLSX.SV.W.0018.000000T0000Z-260311T0900Z/
Jersey IL-Macoupin IL-Madison IL-Saint Charles MO-Saint Louis MO-
Saint Louis City MO-
340 AM CDT Wed Mar 11 2026
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FOR
SOUTHEASTERN JERSEY, SOUTHWESTERN MACOUPIN AND WESTERN MADISON
COUNTIES IN SOUTHWESTERN ILLINOIS, NORTHEASTERN SAINT CHARLES AND
NORTHEASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND THE
NORTHEASTERN SAINT LOUIS CITY IN EAST CENTRAL MISSOURI...
At 340 AM CDT, severe thunderstorms were located along a line from
near Brighton to over Riverview, or along a line from 5 miles north
of Godfrey to over Riverview, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Florissant, Berkeley, Ferguson, Godfrey, Black Jack, Bellefontaine
Neighbors, Jennings, Alton, Wood River, Granite City, Bethalto,
Pontoon Beach, Edwardsville, Glen Carbon and Maryville.
This includes the following State Parks...
Confluence State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.
&&
LAT...LON 3900 9032 3910 9035 3914 8996 3889 8991
3871 8996 3872 9035 3890 9031
TIME...MOT...LOC 0826Z 268DEG 49KT 3903 9046 3886 9040 3874 9045
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore454
WWUS53 KLSX 110850
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
350 AM CDT Wed Mar 11 2026
ILC083-117-119-MOC183-189-510-110900-
/O.EXP.KLSX.SV.W.0018.000000T0000Z-260311T0900Z/
Jersey IL-Macoupin IL-Madison IL-Saint Charles MO-Saint Louis MO-
Saint Louis City MO-
350 AM CDT Wed Mar 11 2026
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 4 AM CDT FOR
SOUTHEASTERN JERSEY, SOUTHWESTERN MACOUPIN AND WESTERN MADISON
COUNTIES IN SOUTHWESTERN ILLINOIS, NORTHEASTERN SAINT CHARLES AND
NORTHEASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND THE
NORTHEASTERN SAINT LOUIS CITY IN EAST CENTRAL MISSOURI...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
&&
LAT...LON 3900 9032 3910 9035 3914 8996 3889 8991
3871 8996 3872 9035 3890 9031
TIME...MOT...LOC 0840Z 268DEG 49KT 3904 9021 3887 9015 3875 9021
$$
ElmoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:37 AM CDT, 2 hours 40 minutes earlier. Its key messages:
- Severe thunderstorms are possible, mainly late this afternoon and evening across northeastern MO/west-central IL. The threat for severe storms continues overnight across much of the area, however it is not as likely.
- Locally heavy rainfall is also possible overnight tonight into Wednesday morning.
Area forecast discussion, Mar 11, 12:37 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1237 AM CDT Wed Mar 11 2026 .KEY MESSAGES... - Severe thunderstorms are possible, mainly late this afternoon and evening across northeastern MO/west-central IL. The threat for severe storms continues overnight across much of the area, however it is not as likely. - Locally heavy rainfall is also possible overnight tonight into Wednesday morning. && .SHORT TERM... (Through Late Wednesday Night) Issued at 152 PM CDT Tue Mar 10 2026 The main forecast concern remains to be the threat for severe weather this afternoon through early Wednesday morning. Latest surface analysis shows low pressure located across northwestern Missouri with a stalled boundary extending northeast over Illinois into Indiana. A dry line also currently exists southwest from the low pressure towards south/ central Kansas. At 250 mb, the northern jet streak is located across the Dakotas with a southern stream closed low starting to shear out with fragments of PV ejecting northeast. Some southern jet stream enhancement is forecast, with weak coupling of the RRQ/ LFQ possible near Iowa/ Illinois. Convective initiation is forecast to occur between 4 PM and 7 PM over Illinois, or just northeast of the CWA. This convection will then likely move northeast through the afternoon into evening. Latest visible satellite trends shows most of the agitated CU field remaining northeast of the region with the surface boundary just south of Chicago. There is currently widespread 1500 to 2500 J/kg of ML CAPE across the region (supported by the 18z Missouri sounding), but strong capping remains in place. Bulk shear values are around 50 kt as well with steep lapse rates and amble instability in the hail growth region. If storms are able to develop, supercells with large to very large hail remain possible. A second round of convection is also forecast to develop over south/ central Kansas along the dry line. Mean layer wind and bulk shear vectors are southwest to west or oblique to the dry line. However, a cold front will start to sag south tonight with the mean wind and bulk shear vectors being boundary parallel. This would favor upscale growth of convection into a potential MCS. This convection will then move northeast along the frontal boundary. A strong southwest LLJ will also favor training or back building convection as new cells propagate into the LLJ. This means heavy rainfall with isolated flash flooding are possible. Another concern with these storms will be damaging wind gusts and a tornado or two. Further south, or away from the boundary, discrete cells with all hazards possible. The main limiting factor further south will be the capping with little in the way of forcing for ascent. BAH && .LONG TERM... (Thursday through Next Tuesday) Issued at 152 PM CDT Tue Mar 10 2026 Surface high pressure will be located across southeast Texas Thursday morning with near seasonable temperatures forecast for Thursday and Friday. Another shortwave will then dive southeast out of Canada Thursday evening with surface low pressure tracking from Minnesota to Wisconsin with a cold front approaching from the northwest. Global ensembles are in fairly good with the cold front crossing the area late Friday morning into afternoon with no precipitation expected. The IQR in temperature spread is around 8 degrees for Friday which is rather impressive this far out. No precipitation is expected with the Friday frontal passage. Saturday into Sunday, the long wave pattern will modulate with the trough axis centering over the central plains of the United States with surface cyclogenesis occurring near the Kansas/ Oklahoma region and then ejecting northeast. A surface cold front will then sweep across the region Sunday afternoon into evening with much colder temperatures for the beginning of next work week. Global ensemble guidance is in very good agreement of below temperatures forecast for Monday and Tuesday, but confidence is low on the timing of the frontal passage on Sunday. The IQR for KSTL high temperatures on Sunday is 20 degrees. This frontal passage will bring a chance of precipitation and even the potential for some snow as the region will be on the divergent side of a highly amplified trough axis and PWATs near 1". Confidence on precipitation amounts and type is low. The GEFS continues to advertise the wettest and coldest set of solutions with accumulating snowfall possible Sunday into Monday. However, the EPS and CMC remains much drier and slightly warmer. Guidance continues to advertise teens and 20s Monday morning and highs struggling to reach the mid to upper 30s Monday afternoon. BAH && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1224 AM CDT Wed Mar 11 2026 Thunderstorms will affect UIN through 07Z, COU and JEF through 09Z, and the St. Louis area terminals through 11Z with showers lingering at each of these airports for 3-6 hours thereafter. The heavier showers and thunderstorms will bring the potential for hail and wind gusts to 35 knots. There will also be MVFR ceilings with heights between 1500-2500 feet through 21-23Z before conditions turn VFR. Southwest winds will turn northwest behind a cold front at UIN at 11Z, at COU/JEF at 12Z, and the St. Louis areaterminals at 14Z. Winds will gust in the 25 to 30 knot range outside of thunderstorms. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 10, 1:50 PM CDT, 13 hours 27 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 150 PM CDT Tue Mar 10 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 150 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms this evening through tonight. A few thunderstorms could be severe, mainly late this afternoon and evening evening across northeastern Missouri and west-central Illinois. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance for thunderstorms continues on Wednesday, mainly in the morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. BAH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:12 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 27 min |
| Mar 10, 9:44 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 31 min |
| Mar 10, 9:47 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 38 min |
| Mar 10, 10:14 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 34 min |
| Mar 11, 2:18 AM CDT | Tornado Warning | LSX | Montgomery | 12 min |
| Mar 11, 2:26 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 49 min |
| Mar 11, 2:48 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 27 min |
| Mar 11, 4:35 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 40 min |
| Mar 10, 10:40 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 32 min |
| Mar 11, 3:02 AM CDT | Severe Thunderstorm Warning | LSX | Greene | 21 min |
| Mar 11, 3:57 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 48 min |
| Mar 11, 5:05 AM CDT | Tornado Warning | LSX | Saint Clair, Washington | 25 min |
| Mar 11, 5:26 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion, Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.